Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    23
  • comments
    22
  • views
    11,823

Retin-A - 3 Months

tanna23

701 views

I honestly haven't seen a big improvement in my skin since starting retin-a. Right now I;m just hoping that all "purging" is finished and that I've finally found something that works for my skin.

My skin looks and feels less irritated. I still look shiny. Whether my skin is tight and dry, or at that point where when I touch it it feels like i stuck my hand into a deep fryer it looks shiny. Obviously it looks worse when I'm leaking oil too.

Some of the marks that I had before i started the retin-a have faded, but it seems like those that I got since I started using it are really horrible. I'm thinking of acutally trying a bleaching cream, which I never considered before, but the marks I get while using this are extra dark so I need to do something about it.

I'm really not satisfied with my results so far, and I think the doxycycline made an ulcer or something in my stomach. I have reflux now. I'm going to continue it though... see if it eventually works out. I still have a lot in the tube.



4 Comments


Recommended Comments

Hi there, I know many ppl take retin-a and doxy and I have taken the regimen myself. I tried using the retin-a for at least 6 months at varying strengths even down to atralin and I was still always irritated!! No matter if I cut back to only 1-2 times a week it still left me red and streaky. It's like my skin would not get used to it to matter what I tried. I always made sure to moisturize before using it. Doxy will make you very nauseated if not taken with a meal, as in eat half if your meal, take your pill then finish rest of meal. You should also sit up at least 30 mins after taking doxy to prevent the reflux of it into your esophagus- this can cause burning so never take it right before bed! I too did not find this regimen helped much. Almost feel the retin-a aggravated my more than anything! I've moved on to doing 15% salicylic Chem peels on the reg, every two weeks at home. Have a great day!!!!!

Share this comment


Link to comment

Hey!! I'm taking Isotrex (topical isotretinoin) that is similar to Retin-A since 2 months ago and it gave me only a breakout and worsening of my acne. I say to me "keep using it.. it needs time" but I'm losing pacience!!

So.. let's wait and see what happens.

Good luck!!

Share this comment


Link to comment

I tried drinking the doxy how you described it, Val, it was recommended to me by my doctor's assistant and it was actually worse. I vomited about 10 - 30 mins after eating every time. I have a feeling I had a bad stomach that was just exacerbated by the doxycycline but for now I'm still taking it, hoping it will make my skin clear... although I don't know how long I can keep it up.

Anyway, you're supposed to moisturise after rubbing it on, not before. But i think if it's still causing irritation if you're just using it twice a week then you should probably ask your doc for something else.

Share this comment


Link to comment

Raf, I know how you feel having people tell you to wait and see if it's working. I was told I have to wait another 7 weeks "before we can really see how well it's working"

There were couple times when I wanted to lock myself in my room and hide... and i did today. Only went outside to cook for my mom.

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×